Alabama, 2005Damaging Wind in Alabama, August 15, 2005
August 15, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 5:56 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Aug 15, 5:56 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT MON AUG 15 2005
.UPDATE...
CURRENT FORECAST PACKAGE IS RUNNING ALONG GREAT...BUT DID SOME
MINOR TWEEKING TO THE SKY CONDITIONS AND RAIN CHANCES BASED ON
CURRENT CONVECTIVE DEVELOPMENT. THE STRONG THUNDERSTORMS FROM
TUSKEGEE TO SHORTER TO TROY WILL CONTINUE PROPAGATING ALONG THE
OUTFLOW IN A GENERAL SOUTHWEST DIRECTION WITH ADDITIONAL
DEVELOPMENT LIKELY ON SMALL SCALE BOUNDARY. BEST RAIN CHANCES FROM MACON
AND ELMORE TO MONTGOMERY AND LOWNDES BEFORE THE ACTIVITY
DISSIPATES AROUND 9PM. OUTFLOW FROM CONVECTION NORTHWEST OF OUR
AREA KICKED OFF A FEW STORMS NORTH AND WEST BUT DRY WARM AIR ALOFT
HAS SUPPRESSED MOST ACTIVITY. GENRAL TREND OF FORECAST UNCHANGED.
LOOK FOR AN ADIITIONAL UPDATE LATER THIS EVENING TO REMOVE RAIN CHANCES.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
75
Hazardous weather outlook, Aug 15, 7:27 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT MON AUG 15 2005
ALZ011>015-017>050-161200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
827 PM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TONIGHT).
NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
WHILE A FEW STRONG OR SEVERE THUNDERSTORMS MAY DEVELOP EACH
AFTERNOON...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
KH/99
In the hours before
Special weather statement, Aug 15, 5:46 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT MON AUG 15 2005
ALZ048-160015-
RUSSELL-
646 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL
715 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PHENIX CITY...MOVING SOUTHWEST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PHENIX CITY...
LADONIA...AND FORT MITCHELL THROUGH 715 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT
LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE
RESUMING OUTDOOR ACTIVITIES.
GUSTY WINDS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL OF ONE TO TWO
INCHES ARE LIKELY WITH THIS STORM AS WELL.
MBS/91
Special weather statement, Aug 15, 6:11 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT MON AUG 15 2005
ALZ044-160100-
MONTGOMERY-
711 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL
800 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM
APPROACHING THUNDERSTORMS...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM GRADY TO 7 MILES EAST OF MOUNT
MEIGS...MOVING WEST AT 15 MPH. ADDITIONAL STORMS WERE
DEVELOPING ACROSS SOUTHERN MONTGOMERY COUNTY.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY SOUTH AND
EAST OF MONTGOMERY...INCLUDING PINE LEVEL...MATHEWS...GRADY...
CARTERS HILL...MOUNT MEIGS...SPRAGUE...SNOWDOUN...AND PINTLALA
THROUGH 800 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS
CAPABLE OF PRODUCING A QUICK INCH OR TWO ARE LIKELY WITH THE
STORMS AS WELL.
MBS/91
Special weather statement, Aug 15, 7:46 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT MON AUG 15 2005
ALZ046-160215-
BULLOCK-
846 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 915
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FITZPATRICK...MOVING SOUTHWEST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FITZPATRICK AND
SHOPTON THROUGH 915 PM CDT. ADDITIONALLY...THE THUNDERSTORMS WILL
PRODUCE ONE TO TWO INCHES OF RAIN OVER THE AREA THAT ALREADY
RECEIVED HEAVY RAIN EARLY THIS EVENING. BE EXTREMMELY CAREFUL IN LOW
LYING AREAS FOR PONDING OF WATER.
Special weather statement, Aug 15, 8:27 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT MON AUG 15 2005
ALZ038-160315-
CHAMBERS-
927 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 1015
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF LANETT...MOVING SOUTHWEST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LANETT AND CUSSETA
THROUGH 1015 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Aug 15, 8:38 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 PM CDT MON AUG 15 2005
ALZ048-160345-
RUSSELL-
938 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 1045
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PHENIX CITY...MOVING SOUTHWEST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PHENIX CITY...
LADONIA...FORT MITCHELL...SEALE...PITTSVIEW AND HURTSBORO THROUGH
1045 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
Special weather statement, Aug 15, 8:49 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 PM CDT MON AUG 15 2005
ALZ046-050-160330-
BARBOUR-BULLOCK-
949 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND BULLOCK
COUNTIES UNTIL 1030 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 13 MILES NORTHEAST OF MIDWAY...MOVING SOUTHWEST AT 15
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MIDWAY...MOUNT ANDREW
...BARBOUR COUNTY LAKE...AND CLAYTON THROUGH 1030 PM CDT. THE
FREQUENT LIGHTNING MAY CAUSE SPORATIC POWER OUTAGES. THE STORMS WILL
ALSO PRODUCE WIND GUSTS AROUND 30 MPH.
Thunderstorm Wind, Chambers
- When
- August 15, 8:57 PM CST
- Where
- Chambers County, 5 mi S of Lanett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.817, -85.183
Several trees were blown down near Valley and near Kendall Crossroads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473551.